Louisiana, 2025

Tornado and Flash Flooding in Louisiana, September 24, 2025

September 24, 2025 · NWS SHV · 13 events in 4 counties and zones

A cool front entered the region during the early afternoon hours of September 24th, ahead of an approaching upper trough that traversed the Southern Plains. Strong heating ahead of the front and attendant trough contributed to increased instability, with large scale forcing from these surface and upper level features contributing to scattered strong to severe thunderstorms containing heavy…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$405,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A cool front entered the region during the early afternoon hours of September 24th, ahead of an approaching upper trough that traversed the Southern Plains. Strong heating ahead of the front and attendant trough contributed to increased instability, with large scale forcing from these surface and upper level features contributing to scattered strong to severe thunderstorms containing heavy rainfall across portions of extreme Eastern Texas and portions of Northwest Louisiana. Damaging winds and localized flash flooding were observed across portions of Caddo and Bossier Parishes, with an isolated tornado also touching down just southeast of Benton, before these storms weakened during the mid-afternoon hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 24, 10:05 AM CST, 1 hour 24 minutes earlier. Its key messages:

  • Issued at 1127 PM CDT Tue Sep 23 2025
  • Lingering showers and thunderstorms will diminish in coverage and intensity through the remainder of today into this evening.
  • Much cooler temperatures expected through the weekend with overnight lows in the mid 50s to the lower to middle 60s each night.
  • From Thursday onward, dry conditions expected areawide.
Area forecast discussion, Sep 24, 10:05 AM CST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1105 AM CDT Wed Sep 24 2025

...New DISCUSSION, SPOTTER INFORMATION STATEMENT...

.KEY MESSAGES...
Issued at 1127 PM CDT Tue Sep 23 2025

 - Lingering showers and thunderstorms will diminish in coverage
   and intensity through the remainder of today into this
   evening.

 - Much cooler temperatures expected through the weekend with
   overnight lows in the mid 50s to the lower to middle 60s each
   night.

 - From Thursday onward, dry conditions expected areawide.

&&

.DISCUSSION...
Issued at 1032 AM CDT Wed Sep 24 2025

Surface frontal boundary currently across northeast Texas and
southeast Oklahoma to linger across the region today. Continued rain
chances expected as the 850 mb trough translates east across the
region. Conditions to gradually improve late this afternoon into
the evening as the upper-trough and cold front exit the region to
the east.

Front to linger across the Mississippi River into southeast
Louisiana on Thursday into Thursday night with a few showers and
isolated thunderstorms possible across north Louisiana and south
Arkansas during the day into the early evening hours. Otherwise,
dry conditions to prevail elsewhere.

Upper-trough responsible for ongoing convection to deepen into a
closed low which will linger across the Ohio River Valley
providing northwest flow areawide through the weekend into early
next week resulting in dry conditions each day.

A break in the heat is expected through the weekend into early
next week as a cooler surface airmass becomes established across
the ArkLaTex. Temperatures to range from highs in the mid 80s to
lows in the mid to upper 50s north to the low to mid 60s across
east Texas and north Louisiana each day. /05/

&&

.AVIATION...
(12Z TAFS)
Issued at 727 AM CDT Wed Sep 24 2025

For the 24/12 TAF period...A line of showers and thunderstorms
developed across SW Arkansas overnight ahead of a cool front and
is currently located at the Louisiana border. Ahead of it,
isolated to scattered showers have developed closer to the I-20
corridor. We should see more convection develop during the mid to
late morning hours and gradually shift southward along the slow moving
cool front. This will bring reduced flight categories to our
sites. Winds will shift to the north behind the front, with skies
gradually lifting towards the end of the period. /20/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 1032 AM CDT Wed Sep 24 2025

Spotter activation is not expected at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  69  85  65 /  80  20  10  10
MLU  86  69  86  65 /  90  50  20  10
DEQ  82  62  81  59 /  30   0  10   0
TXK  83  65  84  63 /  60   0  10   0
ELD  82  63  83  60 /  90  20  20   0
TYR  81  65  83  63 /  80  10   0   0
GGG  82  65  83  63 /  80  10   0   0
LFK  89  67  87  64 /  90  40  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

DISCUSSION...05
AVIATION...20

In the hours before

Special weather statement, Sep 24, 6:43 AM CST, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Shreveport LA
743 AM CDT Wed Sep 24 2025

LAZ003>006-012-014-241330-
Ouachita LA-Bienville LA-Lincoln LA-Webster LA-Claiborne LA-Union
LA-
743 AM CDT Wed Sep 24 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN
OUACHITA...UNION...CLAIBORNE...LINCOLN...NORTHEASTERN BIENVILLE AND
EASTERN WEBSTER PARISHES UNTIL 830 AM CDT...

At 743 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 13 miles south of Huttig to 8 miles
east of Cotton Valley, or extending from 13 miles south of Huttig to
13 miles north of Minden, moving south at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Monroe, Ruston, Claiborne, Minden, Grambling, Homer, Farmerville,
  Arcadia, Haynesville, Bernice, Sibley, Gibsland, Dubberly, Dixie
  Inn, Shongaloo, Cooley, Dubach, Choudrant, Simsboro and Marion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3301 9336 3301 9221 3257 9204 3249 9271
      3253 9334
TIME...MOT...LOC 1243Z 355DEG 21KT 3286 9221 3276 9274 3280 9329

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

53
Local storm report, Sep 24, 7:21 AM CST, 4 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
821 AM CDT Wed Sep 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     Tstm Wnd Dmg     3 N Mineral Springs     33.92N 93.93W
09/24/2025                   Howard             AR   Emergency Mngr

            Reports of damage to sheds, outbuildings,
            and chicken houses, along with downed trees
            from Arkansas highway 355 to around the
            Mission Drive and Garner Loop areas north of
            Mineral Springs and west of Nashville. Lots
            of tin is reported to be scattered about
            these locations.

&&

20
Local storm report, Sep 24, 7:30 AM CST, 3 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
830 AM CDT Wed Sep 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     Flash Flood      7 NNE Taylor            33.19N 93.41W
09/24/2025                   Columbia           AR   911 Call Center

            Water across the road reported on Columbia
            281 near Highway 371.

&&

BB
Local storm report, Sep 24, 7:33 AM CST, 3 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
833 AM CDT Wed Sep 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     Flash Flood      2 E Buckner             33.35N 93.40W
09/24/2025                   Columbia           AR   911 Call Center

            Flooding reported across Highway 82 near the
            Lafayette County line.

&&

BB
Special weather statement, Sep 24, 11:12 AM CST, 17 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1212 PM CDT Wed Sep 24 2025

LAZ001-TXZ126-138-150-151-241745-
Harrison TX-Panola TX-Marion TX-Rusk TX-Caddo LA-
1212 PM CDT Wed Sep 24 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL CADDO
PARISH AND EASTERN HARRISON...SOUTHEASTERN MARION...NORTHERN PANOLA
AND NORTHEASTERN RUSK COUNTIES UNTIL 1245 PM CDT...

At 1212 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from over Karnack to 6 miles east of Tatum,
or extending from 14 miles northeast of Marshall to 14 miles south
of Marshall, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Shreveport, Marshall, Greenwood, Blanchard, Waskom, Tatum, Oil
  City, Beckville, Mooringsport, Belcher, Elysian Fields, Karnack,
  Deberry, Scottsville, Uncertain, Jonesville, Leigh, Bethany, Darco
  and Caddo Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3223 9463 3271 9426 3279 9378 3277 9379
      3276 9379 3274 9382 3272 9383 3271 9382
      3273 9380 3273 9379 3227 9400
TIME...MOT...LOC 1712Z 260DEG 27KT 3263 9414 3249 9428 3235 9442

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

23
Special weather statement, Sep 24, 11:14 AM CST, 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1214 PM CDT Wed Sep 24 2025

LAZ001-010-TXZ150-151-153-241745-
Panola TX-Shelby TX-Rusk TX-Caddo LA-De Soto LA-
1214 PM CDT Wed Sep 24 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL DE SOTO
AND SOUTHWESTERN CADDO PARISHES AND PANOLA...SOUTHEASTERN RUSK AND
NORTHWESTERN SHELBY COUNTIES UNTIL 1245 PM CDT...

At 1214 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Beckville to 5 miles east of
Minden, or extending from 7 miles northwest of Carthage to 16 miles
southeast of Henderson, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Carthage, Logansport, Tenaha, Joaquin, Pinehill, Minden, Mount
  Enterprise, Gary City, Keachi, Longstreet, Woods, Deadwood, Front,
  Fairplay, Dotson, Midyett, Lawsonville and Chapman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3189 9477 3222 9463 3227 9396 3198 9390
TIME...MOT...LOC 1714Z 254DEG 37KT 3224 9440 3212 9446 3199 9462

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

23

The radar

The Shreveport radar (KSHV), 20 km away, was scanning. The volume nearest the first event began at 17:28 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 3 flash flood, 1 tornado, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Caddo

When
September 24, 11:29 AM CST
Where
Caddo County, 1.94 mi WNW of Shipp
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.588, -93.982

A tree was blown down along Highway 169 just to the south of Blanchard Latex Road.

Thunderstorm Wind, Caddo

When
September 24, 11:29 AM CST
Where
Caddo County, 1.4 mi SSE of Longwood
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
32.531, -93.974

A picture was posted to social media of multiple large limbs that were snapped along Highway 169 near Lowry Road.

Tornado, Bossier

When
September 24, 11:35 AM CST to 11:37 AM CST
Where
Bossier County, 0.76 mi E of Willow Chute to 1 mi ENE of Willow Chute
Rating
EF1
Path length
0.27 mi
Path width
60 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
32.671, -93.737

A brief EF-1 tornado with estimated maximum winds near 88 mph touched down in South Benton in the Lost River Estates subdivision. The tornado initially snapped some tree branches between Sam Willen Drive and South Lost River Drive on the southwest side of this subdivision. The tornado moved northeast through the south side of this subdivision, resulting in minor roof damage to a few homes and blowing down a wooden fence in the backyard behind a home. It also snapped a softwood tree across Palmetto Road. The tornado then crossed the road where it snapped large tree limbs at the entrance of the Bossier Parish Schools Maintenance Palmetto Warehouse. Aside from ripping a road sign out of the ground on the west side of Palmetto Road, the tornado also damaged a residential entrance on the east side of the road. At the same time, a trash can from the Lost River Estates was spotted in an open field on the north side of the warehouse suggesting strong winds. The tornado then lifted, as no damage was found at the warehouse or the adjacent barns and homes along Duval Street and the James Street access road.

Thunderstorm Wind, Bossier

When
September 24, 11:38 AM CST
Where
Bossier County, 0.44 mi SE of Benton
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.695, -93.726

A tree was blown down on Highway 162 near Silver Leaf Drive in Benton.

Thunderstorm Wind, Bossier

When
September 24, 11:50 AM CST
Where
Bossier County, 0.83 mi SE of Curtis
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
32.423, -93.639

A tree was blown down across Research Station Drive.

Thunderstorm Wind, Webster

When
September 24, 12:03 PM CST
Where
Webster County, 0.43 mi E of Cotton Vly
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.819, -93.413

Multiple trees were downed in and near Cotton Valley.

Thunderstorm Wind, Webster

When
September 24, 12:07 PM CST
Where
Webster County, 0.61 mi W of Evergreen
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.801, -93.290

Multiple trees were downed in the Evergreen area north of Minden.

Thunderstorm Wind, Webster

When
September 24, 12:12 PM CST
Where
Webster County, 0.77 mi N of Shongaloo
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.941, -93.301

Multiple trees were downed in and near Shongaloo.

Thunderstorm Wind, Claiborne

When
September 24, 12:15 PM CST
Where
Claiborne County, 4.68 mi WSW of Antioch
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.849, -92.977

A tree was downed along Highway 9 near Forest Grove Road. Another tree was also downed on Forest Grove Road.

Flash Flood, Caddo

When
September 24, 12:25 PM CST to 2:45 PM CST
Where
Caddo County, 1.39 mi WNW of Shreveport Downtown to 1.34 mi NW of Shreveport Downtown
Cause
Heavy Rain
Reported by
Social Media
Coordinates
32.541, -93.770

A picture was posted to social media of high water covering portions of Grimmett Drive near Downtown Shreveport.

Lightning, Caddo

When
September 24, 12:25 PM CST
Where
Caddo County, 1.84 mi NW of Norton
Property damage
$400,000
Reported by
Broadcast Media
Coordinates
32.347, -93.724

Lightning struck a home on Longfellow Trace in the Southern Trace subdivision, causing a fire which significantly damaged the home.

Flash Flood, Bossier

When
September 24, 12:40 PM CST to 2:45 PM CST
Where
Bossier County, 0.76 mi NNE of Willow Chute to 0.84 mi NNE of Willow Chute
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.679, -93.743

High water covered portions of Burt Blvd near the Bossier Parish Courthouse.

Flash Flood, Bossier

When
September 24, 12:40 PM CST to 2:45 PM CST
Where
Bossier County, 0.81 mi NE of Willow Chute to 0.78 mi NE of Willow Chute
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
32.677, -93.739

High water covered Lost River Drive in Benton.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2025Every state in 2025This day in weather historyThe tornado archive for Louisiana, 2025Warnings in Louisiana, September 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1291034, 1291035, 1291036, 1291041, 1291038, 1291043, 1291047, 1291044, 1291046, 1291048, 1291050, 1291051, 1291053.